Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 2:09 PM EDT for Gilmer County, Lewis County, West Virginia. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Mar 28, 2012, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gilmer County, WV, Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:15 PM EDT | HAIL 0.7 | Linn, WV | |
| Mar 28, 2:20 PM EDT | HAIL 0.25 | Linn, WV | PEA SIZED HAIL COVERING GROUND |
| Mar 28, 2:32 PM EDT | HAIL 1 | 7 Nw Walkersville, WV | DIME TO QUARTER SIZE HAIL COVERING THE GROUND. |
| Mar 28, 2:34 PM EDT | HAIL 2 | Sand Run, WV | |
| Mar 28, 2:35 PM EDT | HAIL 1.25 | Walkersville, WV | 1 INCH TO 1.25 INCH HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS51 KRLX 281809
SVRRLX
WVC021-041-281845-
/O.NEW.KRLX.SV.W.0033.120328T1809Z-120328T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
* UNTIL 245 PM EDT
* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GLENVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWALL JACKSON LAKE STATE PARK.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3888 8039 3881 8041 3886 8053 3885 8054
3887 8056 3886 8059 3890 8060 3889 8067
3898 8101 3903 8098 3904 8092 3910 8081
3902 8031 3900 8034 3896 8032
TIME...MOT...LOC 1809Z 284DEG 41KT 3901 8083
$$3 follow-up statements
506
WWUS51 KRLX 281824
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT WED MAR 28 2012
WVC021-041-281845-
/O.CON.KRLX.SV.W.0033.000000T0000Z-120328T1845Z/
LEWIS WV-GILMER WV-
224 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL GILMER AND CENTRAL LEWIS COUNTIES...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALDWIN...OR 10 MILES EAST OF GLENVILLE...MOVING EAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMDEN...SAND RUN...WESTON...STONEWALL JACKSON LAKE STATE PARK...
WALKERSVILLE AND HORNER
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8034 3896 8032 3888 8039 3881 8041
3886 8053 3885 8054 3887 8056 3886 8059
3890 8060 3889 8067 3894 8080 3907 8060
3902 8031
TIME...MOT...LOC 1824Z 284DEG 41KT 3897 8062
$$669
WWUS51 KRLX 281838
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT WED MAR 28 2012
WVC021-281848-
/O.CAN.KRLX.SV.W.0033.000000T0000Z-120328T1845Z/
GILMER WV-
238 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GILMER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8034 3896 8032 3888 8039 3881 8041
3886 8053 3885 8054 3887 8056 3888 8059
3890 8060 3904 8040 3902 8031
TIME...MOT...LOC 1838Z 284DEG 41KT 3893 8042
$$
WVC041-281845-
/O.CON.KRLX.SV.W.0033.000000T0000Z-120328T1845Z/
LEWIS WV-
238 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN LEWIS COUNTY...
AT 235 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WALKERSVILLE...OR 7 MILES SOUTH OF
WESTON...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNER
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
86 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8034 3896 8032 3888 8039 3881 8041
3886 8053 3885 8054 3887 8056 3888 8059
3890 8060 3904 8040 3902 8031
TIME...MOT...LOC 1838Z 284DEG 41KT 3893 8042
$$178
WWUS51 KRLX 281846
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT WED MAR 28 2012
WVC041-281856-
/O.EXP.KRLX.SV.W.0033.000000T0000Z-120328T1845Z/
LEWIS WV-
246 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED INTO UPSHUR COUNTY WHERE A WARNING
REMAINS IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8034 3896 8032 3888 8039 3881 8041
3886 8053 3885 8054 3887 8056 3888 8059
3890 8060 3904 8040 3902 8031
TIME...MOT...LOC 1838Z 284DEG 41KT 3893 8042
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:30 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 10:30 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1030 AM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS. && .NEAR TERM /THROUGH TONIGHT/... 1030 AM UPDATE...MADE ADJUSTMENTS TO POPS WITH THE LINE OF SHOWERS/THUNDERSTORMS APPROACHING NORTHWEST CORNER OF FORECAST AREA. ALSO DECREASED SKY COVER IN ADVANCE OF STORMS PER CURRENT SAT TRENDS. OTHERWISE...NO SIGNIFICANT CHANGES MADE. PREVIOUS DISCUSSION...LATEST IR SATELLITE LOOP SHOWING CLOUD TOPS WARMING WITH CONVECTION RIDING AHEAD OF SW TROF IN CNTL IL AND NRN IN. SLOWED DOWN THE ONSET OF SLGHT CHC POPS THIS MORNING IN OUR SE OH COUNTIES BASED ON THESE SATELLITE AS WELL AS MOSAIC RADAR TRENDS. QUICKLY RAMP UP POPS ALONG THE WEAK TROF AXIS IN OUR NRN LOWLAND COUNTIES AFTER 12Z. GOING A BIT MORE DETERMINISTIC WITH THIS UPDATE AS THIS INITIAL BATCH OF PRECIPITATION MOVES ACROSS N CNTRL WV ENCOUNTERING MORE MOIST AND UNSTABLE AIR AROUND THE MIDDAY HOURS. INSTABILITY AND STRONG JET DYNAMICS SHOULD PRECLUDE AT LEAST THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS WITH THESE SHOWERS. LOCAL HI-RES MODELS SHOWING SECOND ROUND OF SHOWERS AND THUNDERSTORMS...DEVELOPING AROUND THE TRI-STATE AREA IN THE MOIST AND UNSTABLE ENVIRONMENT. STRONG SOUTHWESTERLY FLOW THIS MORNING AS WELL AS LARGELY CLEAR SKIES IN THE MID-OHIO VALLEY SHOULD WORK TO ENHANCE DESTABILIZATION. SAGGING COLD FRONT SHOULD ACT AS AN IMPETUS TO DEVELOP STRONG TO SEVERE THUNDERSTORMS BEGINNING IN THE TRI-STATE AREA AND PROPAGATING EAST AND SOUTHEASTWARD THROUGH AFTERNOON/EVENING HOURS. WITH MODEL SOUNDINGS SHOWING AMPLE CAPE IN THE 0C TO -20C LAYER AND FZLVLS HOVERING AROUND 11KFT...HAIL COULD BE COMMON WITH ANY THUNDERSTORM THIS AFTERNOON. ALSO...CONSECUTIVE NAM RUNS ARE SHOWING DCAPE VALUES NEARING 1400J/KG POINTING TO STRONG DOWNDRAFTS THAT COULD BRING DOWN STRONG SYNOPTIC WINDS...POSSIBLY TO SEVERE LEVELS. WHILE CONFIDENCE OF POSSIBILITY OF ISOLATED SEVERE IS INCREASING...WILL KEEP SMALL HAIL AND GUSTY SHOWERS IN GRIDS AS THIS SHOULD NOT BE A WIDESPREAD EVENT. TEMPERATURES ARE TRICKY FOR TODAY AS INCREASING CLOUD COVER AND TIMING OF THE COLD FRONT COULD DISRUPT THE OVERALL WARMING TREND. THAT SAID...MOS GUIDANCE INCREASING MX TEMPS EVEN TO THE POINT OF MID 80S IN SOME LOWLAND AREAS. HAVE INCREASED DAYTIME HIGHS TO REFLECT THIS TREND...HOWEVER...WILL NOT BE JUMPING FULLY ON BOARD WITH THE WARMER MAV ESPECIALLY NORTH AND WESTERN PORTIONS OF CWA WHERE CLOUD COVER SHOULD PLAY A LARGER ROLE. MAJOR CHANGE TO EVENING POPS TO TRIM BACK EDGE OF PRECIPITATION POST-FROPA. 00Z AND 06Z NAM HAS H85-H700 MOISTURE DRYING UP QUICKLY ACROSS THE LOWLANDS OF OH KY AND WV. ALSO...ELIMINATED SLGHT CHC POPS IN OUR NRN WV MNT COUNTIES AS THE UPPER POST FRONT TROF SWINGS THROUGH AROUND 12Z THURS. MODELS DO SHOW SOME LOW-LEVEL MOISTURE ACCOMPANYING THE TROF...HOWEVER...THIS SHOULD LEAD TO LITTLE MORE THAN INCREASED CLOUD COVER. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL TEMPERATURES MAINLY ABOVE FREEZING. EVEN SPRINKLES NOT WORTH A MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE. FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST RIDGES THU MORNING. THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET. MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC. THE 00Z ECMWF STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES BY. THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG THE E COAST. WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END. THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES. HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON AND FRI EVENING. HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF SOLN. STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE COLD FRONT. VALUES ARE EVEN HIGHER OFF THE 06Z NAM12. AXIS DOES GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST THREAT IS W PORTION OF AREA. WILL INTRODUCE SLIGHT RISK FOR SEVERE WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA. BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE WEEKEND. NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND SLIGHTLY COOLER FRI NT AND SAT. TOOK LOWS DOWN A LITTLE SAT NT UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING THIS WEEKEND. WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH. && .LONG TERM /SUNDAY THROUGH TUESDAY/... WENT WITH HPC THINKING FOR MUCH OF THE PERIOD. HOWEVER...STRAYED SOME FROM THEIR THINKING AT THE END OF THE PERIOD...DUE TO HIGH UNCERTAINTY. AN AREA OF LOW PRESSURE WILL PUSH EAST ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY...DRAGGING A WEAK COLD FRONT WITH IT. EXPECT SOME SHOWERS AND STORMS FRIDAY NIGHT INTO SATURDAY NIGHT. WEAK HIGH PRESSURE SHOULD BE IN CHARGE SUNDAY INTO SUNDAY NIGHT... BEFORE THE COLD FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT. ANOTHER COLD FRONT IS THEN EXPECTED TO MOVE EAST LATE MONDAY INTO TUESDAY. MODELS DIFFER WITH THE TIMING OF THE FRONT. BECAUSE OF THIS UNCERTAINTY...HAVE KEPT POPS LOW FOR NOW. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS PREVAILING. CLOUDS WILL BE INCREASING FROM W TO E FROM 12Z TO 15Z. EXPECTING CIGS TO REMAIN LARGELY VFR...HOWEVER...SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD TEMPORARILY DROP CIGS AND VSBY INTO THE MVFR RANGE. SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS THE MAIN THREAT. SYNOPTIC SCALE FLOW ALREADY INCREASING AROUND THE REGION. THIS IS EXPECTED TO ONLY INCREASE...WITH WIDESPREAD GUSTS UP TO 25KTS THROUGH THE AFTERNOON AND HIGHER IN THE MOUNTAINS AND IN ANY THUNDERSTORM. AFTER THE PASSAGE OF THE FRONT ABOUT 00Z THURS A QUICK RETURN TO WIDESPREAD VFR IS EXPECTED FOR ALL AREAS OUTSIDE OF THE WV MNTS. THE HIGHER TERRAIN COULD SEE MVFR CIGS LINGERING DUE TO LOW LEVEL MOISTURE. WINDS ARE EXPECTED TO REMAIN STRONG OUT OF THE NORTHWEST IN THE MOUNTAINS THROUGH THE REMAINDER OF THE TAF PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: WIDESPREAD MVFR IS POSSIBLE WITH CIGS TODAY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H M M M M M M M H H HTS CONSISTENCY H H H M M M M M M H H H BKW CONSISTENCY H H H H H H M M M M M M EKN CONSISTENCY H H H H H H H M M M M H PKB CONSISTENCY H H M M M L H H H H H H CKB CONSISTENCY H H M M M M M L M H H H AFTER 12Z THURSDAY... IFR IN LOW CLOUDS THAT MAY LINGER IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/TAX/50 NEAR TERM...50/TAX SHORT TERM...TRM LONG TERM...KTB AVIATION...TAX
Hazardous weather outlook, Mar 28, 5:59 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 559 AM EDT WED MAR 28 2012 OHZ066-067-075-076-083>085-291000- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- 559 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ008>010-013>019-024>029-033>040-046-047-291000- DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 559 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ011-020-030>032-291000- TYLER-DODDRIDGE-LEWIS-HARRISON-TAYLOR- 559 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ086-087-WVZ005>007-291000- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON- 559 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TAX / TRM
In the hours before
Special weather statement, Mar 28, 9:50 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 950 AM EDT WED MAR 28 2012 OHZ066-067-075-076-083>087-281500- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 950 AM EDT WED MAR 28 2012 ...THIS IS A TEST STATEMENT FOR THE STATEWIDE OHIO TORNADO DRILL... REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS TIME. REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF POSSIBLE. AGAIN...THIS IS A TEST MESSAGE AS PART OF THE OHIO STATEWIDE TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A TEST MESSAGE ONLY.
Special weather statement, Mar 28, 11:33 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1133 AM EDT WED MAR 28 2012
OHZ067-076-281600-
MORGAN OH-WASHINGTON OH-
1133 AM EDT WED MAR 28 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WASHINGTON AND
NORTHERN MORGAN COUNTIES...
AT 1132 AM EDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF MCCONNELSVILLE EXTENDING NORTHEASTWARD...MOVING EAST AT
50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 1140 AM...BRISTOL
AROUND 1145 AM AND MACKSBURG AROUND NOON.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
10 AND 17 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8164 3968 8163 3966 8158 3959 8158
3959 8149 3965 8147 3960 8134 3961 8127
3951 8127 3950 8129 3967 8201 3977 8202Special weather statement, Mar 28, 1:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EDT WED MAR 28 2012
WVZ009-017-019-281745-
RITCHIE WV-WIRT WV-WOOD WV-
109 PM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WOOD...NORTHERN WIRT AND
SOUTHWESTERN RITCHIE COUNTIES...
AT 104 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COOLVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MINERALWELLS AROUND 115 PM...WALKER AROUND
120 PM...FREEPORT AROUND 125 PM...MACFARLAN AROUND 130 PM AND CAIRO
AROUND 135 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
165 AND 176 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3923 8110 3904 8114 3902 8117 3915 8174
3918 8176 3919 8174 3922 8173 3923 8169
3926 8170 3928 8167 3927 8157 3928 8156Local storm report, Mar 28, 1:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
129 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL COOLVILLE 39.22N 81.80W
03/28/2012 E0.25 INCH ATHENS OH POST OFFICE
&&
EVENT NUMBER RLX1200208
LZSpecial weather statement, Mar 28, 1:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED MAR 28 2012
WVZ018-019-029-030-281815-
CALHOUN WV-GILMER WV-LEWIS WV-RITCHIE WV-
151 PM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN...NORTHERN
GILMER...SOUTHERN RITCHIE AND WEST CENTRAL LEWIS COUNTIES...
AT 149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
GRANTSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BURNT HOUSE AROUND 200 PM...NEWBERNE AROUND
205 PM...TROY AROUND 210 PM AND BALDWIN AROUND 215 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3908 8065 3888 8072 3900 8120 3903 8116
3904 8118 3904 8120 3904 8121 3916 8118The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:09 PM EDT | Special Weather Statement | RLX | Wood | 36 min |
| Mar 28, 1:51 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Mar 28, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Randolph, Upshur | 41 min |
| Mar 28, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Mar 28, 3:37 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 53 min |
| Mar 28, 3:50 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 55 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur | 53 min |
| Mar 28, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 65 min |
| Mar 28, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Jackson, Kanawha, Mason and 2 more | 61 min |
| Mar 28, 4:25 PM EDT | Special Weather Statement | RLX | Braxton, Webster | 50 min |
| Mar 28, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 37 min |
| Mar 28, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Pocahontas, Randolph, Webster | 29 min |
| Mar 28, 6:02 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.